Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 8:58 PM CDT for Nacogdoches County, Panola County, Shelby County, Texas. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 8:58 PM CDT (01:58 UTC)
- Expired
- May 27, 2000, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Nacogdoches County, TX, Panola County, TX, Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:00 PM CDT | Thunderstorm Wind 55 E | Nacogdoches, TX | Numerous large trees down. |
| May 27, 9:00 PM CDT | Thunderstorm Wind 52 E | Carthage, TX | Numerous large trees down. |
| May 27, 9:00 PM CDT | Thunderstorm Wind 52 E | Carthage, TX | Several trees down along Hwy 79. |
| May 27, 9:05 PM CDT | Thunderstorm Wind 52 E | Clayton, TX | Several large trees down along Hwy 315. |
| May 27, 9:15 PM CDT | Thunderstorm Wind 55 E | Tenaha, TX | Numerous large trees down across Hwy 7. |
| May 27, 9:15 PM CDT | Thunderstorm Wind 55 E | Tenaha, TX | Numerous trees down across Hwy 947. |
| May 27, 9:15 PM CDT | Thunderstorm Wind 55 E | Nacogdoches, TX | Numerous trees down. |
| May 27, 9:50 PM CDT | Thunderstorm Wind 55 E | Nacogdoches, TX | Numerous large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2595 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS54 KSHV 280159 SVRSHV TXC347-365-419-280300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 858 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS PANOLA COUNTY IN TEXAS SHELBY COUNTY IN TEXAS * UNTIL 1000 PM CDT * AT 858 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CARTHAGE TO CUSHING...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NACOGDOCHES...AND TENAHA...AT 910 PM CDT JOAQUIN AT 925 PM CDT CENTER AT 930 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS PANOLA COUNTY IN TEXAS SHELBY COUNTY IN TEXAS UNTIL 1000 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:25 PM CDT, 33 minutes earlier.
Area forecast discussion, May 27, 8:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND PART OF SOUTHWEST ARKANSAS THROUGH 1100 PM. NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED FOR SOUTH ARKANSAS AND NORTH LOUISIANA BY 900 PM. LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS MOVING THROUGH NORTHEAST TEXAS WITH OTHER SEVERE THUNDERSTORMS DEVELOPING AHEAD OF THIS ACTIVITY IN NORTHWEST LOUISIANA AND SOUTH CENTRAL ARKANSAS. WILL UPDATE ZONES TO INCREASE RAIN CHANCES AND TAKE OUT WORDING...MAINLY AFTER MIDNIGHT. LOCALLY HEAVY RAIN STILL POSSIBLE WITH RAINFALL AMOUNTS UP TO TWO INCHES PER HOUR OVER SMITH COUNTY LAST HOUR. HEAVY RAINFALL IS A THREAT AS OUTFLOW BOUNDARIES OVER NORTH LOUISIANA AND NORTHEAST TEXAS COLLIDE. WILL TRY TO HAVE UPDATE OUT BY 900 PM. 09 .SHV...NONE.
In the hours before
Special weather statement, May 27, 8:22 PM CDT, 36 minutes before
LAZ001-002-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 822 PM CDT SAT MAY 27 2000 THUNDERSTORMS ARE RAPIDLY FORMING IN THE SHREVEPORT AND BOSSIER CITY AREAS THIS EVENING. AT 820 PM...THUNDERSTORMS WERE OVER NORTHWEST SHREVEPORT AND NORTHERN CADDO PARISH...MOVING NORTHEAST AT 30 MPH. A THUNDERSTORM OUTFLOW BOUNDARY MOVING SOUTHWEST OUT OF SOUTHWEST ARKANSAS...WILL RAPIDLY INCREASE THE THUNDERSTORM INTENSITY OVER CADDO AND BOSSIER PARISHES. OUTDOOR MEMORIAL DAY FESTIVALS IN THE SHREVEPORT AND BOSSIER CITY AREAS SHOULD BE PREPARED TO TAKE COVER.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 33 min |
| May 27, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur | 44 min |
| May 27, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 32 min |
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 39 min |
| May 27, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 62 min |
| May 27, 10:03 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, San Augustine | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.